Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 18, 2016, 10:16 AM EST for Barrow County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 10:16 AM EST (15:16 UTC)
- Expired
- Dec 18, 2016, 10:45 AM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Barrow County, GA
The radar
The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
898
WWUS82 KFFC 181516
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1016 AM EST SUN DEC 18 2016
GAZ025-034-035-046-047-181545-
Gwinnett GA-Rockdale GA-Barrow GA-Jackson GA-Walton GA-
1016 AM EST SUN DEC 18 2016
...Significant Weather Advisory for SOUTHEASTERN GWINNETT...
NORTHEASTERN ROCKDALE...BARROW...SOUTHEASTERN JACKSON AND
NORTHWESTERN WALTON COUNTIES Until 1045 AM EST...
At 1015 AM EST...a line of strong thunderstorms was along a line
extending from Fort Yargo State Park to Lakeview Estates...and moving
east at 45 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Winder, Monroe, Loganville, Statham, Arcade, Nicholson, Walnut Grove,
Bethlehem, Between, Nicholasville, Gratis, Campton, Russell, Bold
Springs, Fort Yargo State Park, Big Haynes Creek Park, Rosebud, Youth
and Windsor.
LAT...LON 3410 8340 3396 8355 3391 8364 3389 8363
3375 8377 3374 8390 3374 8392 3372 8406
3375 8403 3376 8404 3403 8376
TIME...MOT...LOC 1515Z 266DEG 40KT 3397 8375 3373 8405
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 6:42 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 18, 6:42 AM EST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 642 AM EST Sun Dec 18 2016 .PREV DISCUSSION... /Issued 332 AM EST Sun Dec 18 2016/ .SHORT TERM /Today through Monday/... Strong cold front knocking on the door of the NW CWA this morning with an isolated severe threat of damaging winds and possible brief tornado given the high shear low CAPE environment. A severe thunderstorm watch includes the extreme NW portion generally Lafayette northward through 6 AM. Even the gradient winds just ahead of the convective leading edge could down some trees so have issued a Wind Advisory generally north of the I-20 corridor through 10 AM this morning. Aside from general isolated storm chances within the shower swath as the front pushes southeast today...some strong storms could flare back up in east central Georgia this afternoon per SREF progged SBCAPE trend...though still meager overall if things were to destabilize a bit. To add another fly in the ointment...there will be a robust drop in temps with the fropa through today. Many locations in north GA will have the daytime high near sunrise this morning then continue falling throughout the day...a change from near the low 60s to 30s and 40s by afternoon. The NW tier may even reach the freezing mark by late morning which brings a slight chance for some black ice given any lingering sfc moisture. A Special Weather Statement has been issued accordingly through mid-morning. Did not include any wintry precip transition on the backside...however...since the thermal columns indicate a quick loss of saturation within the low/mid levels. Keeping general chance showers for portions of central GA going through Monday as front and enhanced moisture swath stagnates due to being elongated and removed from any stronger wave energy in the more zonal flow aloft. Temps limited to mid to upper 40s for most of area...though will not feel as brisk as today since the winds lay down in a weakening gradient. Baker && .LONG TERM /Monday Night through Saturday/... Old frontal boundary will finally push south of the CWFA Monday night and stall across portions of central Florida through Tuesday. The old front will begin trying to push northward Wednesday as a warm front...as a cold front approaches from the west. The cold front looks to move through on Thursday. High pressure returns for Friday and pushes offshore the Mid Atlantic by Saturday. The next system looks to impact the region during the late weekend into early next week. There is one forecast issue for the long term portion of the forecast. The models have been consistent this season with rushing the cold air in behind fronts...and producing a wintry mix behind the boundary. This system is no different. Chances remain small...as the low level moisture may scour out before the really cold air moves in. For now, there are small chances (chance/slight chance) for a rasn mix across areas mainly north of the Atlanta metro. NListemaa && .AVIATION... 12Z Update... Mainly MVFR cigs to start out then IFR at times through today as swath of showers and possible MVFR vsbys move across the area with a rather strong cold front. Enhanced SSW gradient winds 12-14 kts gusting 20-24 kts then should have abrupt switch to NW after 14z near KATL then trend later for other sites to south and east. Showers should taper off by 00-02z /possibly sooner/ in the north sites then linger on this evening for the south sites. Best chance of TS for KMCN and KCSG this afternoon but too low to mention for now. Cigs generally stay near MVFR levels into Monday morning. //ATL Confidence...12Z Update... Medium on any cig improvement and timing of precip ending. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 62 38 46 34 / 70 60 30 10 Atlanta 63 35 48 36 / 80 40 20 10 Blairsville 56 28 50 29 / 90 20 10 5 Cartersville 60 29 47 33 / 90 20 10 5 Columbus 67 38 50 40 / 70 60 40 20 Gainesville 58 36 48 34 / 80 30 20 10 Macon 70 43 49 39 / 60 60 60 30 Rome 59 27 46 31 / 90 10 10 5 Peachtree City 64 34 49 36 / 70 50 20 10 Vidalia 76 50 53 41 / 40 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM EST this morning for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...DeKalb...Douglas...Fannin... Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall...Haralson... Jackson...Lumpkin...Madison...Murray...North Fulton...Paulding... Pickens...Polk...South Fulton...Towns...Union...Walker...White... Whitfield. && SHORT TERM...Baker LONG TERM....NListemaa AVIATION...Baker
Hazardous weather outlook, Dec 18, 6:10 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EST SUN DEC 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE THROUGH PORTIONS OF GEORGIA TODAY. THIS FRONT WILL BE ACCOMPANIED BY SHOWERS AND ISOLATED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS...OCCASIONAL LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. STRONG WINDS AHEAD OF FRONT AND WITHIN THE BAND OF SHOWERS AND ISOLATED THUNDERSTORMS HAS WARRANTED THE ISSUANCE OF A WIND ADVISORY THROUGH 10 AM THIS MORNING ACROSS NORTH GEORGIA. SEE THE ADVISORY FOR MORE DETAILS. SOME PATCHY BLACK ICE CANNOT BE RULED OUT IN NORTHWEST GEORGIA THIS MORNING AS TEMPERATURES FALL QUICKLY BEHIND THE FRONT AND SOME ISOLATED FREEZING TEMPS COULD OCCUR WITH ANY LINGERING MOISTURE. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED THROUGH MID-MORNING WITH MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 18, 5:36 AM EST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 AM EST SUN DEC 18 2016
GAZ002>005-181100-
Murray GA-Catoosa GA-Whitfield GA-Walker GA-
536 AM EST SUN DEC 18 2016
...Significant Weather Advisory for NORTHERN MURRAY...CATOOSA...
NORTHERN WHITFIELD AND WALKER COUNTIES Until 600 AM EST...
At 535 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms over Rock Spring, or 9 miles north of
Lafayette...moving northeast at 50 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of These storms include
Ringgold, Fort Oglethorpe, Chickamauga, Varnell, Tunnel Hill,
Cohutta, Cisco, Tennga, Graysville, Blue Spring, Beaverdale, Boynton,
Gregory, Noble, Rocky Face, Beaumont, Rock Spring, Indian Springs,
Wood Station and Red Clay S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.
LAT...LON 3499 8466 3495 8463 3471 8527 3486 8539
3499 8519
TIME...MOT...LOC 1035Z 236DEG 53KT 3484 8526
HAIL...${hailTag}
WIND...50MPHSpecial weather statement, Dec 18, 7:48 AM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 AM EST SUN DEC 18 2016
GAZ020-030-031-181315-
Paulding GA-Bartow GA-Polk GA-
748 AM EST SUN DEC 18 2016
...Significant Weather Advisory for NORTHERN PAULDING...SOUTHERN
BARTOW AND EASTERN POLK COUNTIES Until 815 AM EST...
At 748 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms over Taylorsville, or 11 miles southwest
of Cartersville...moving northeast at 55 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of These storms include
Cartersville, Rockmart, Euharlee, Emerson, Aragon, Braswell,
Taylorsville, Cassville, Burnt Hickory Ridge, Cross Roads, Van Wert
and Stilesboro.
LAT...LON 3425 8485 3422 8473 3401 8474 3391 8507
3406 8510
TIME...MOT...LOC 1248Z 243DEG 46KT 3407 8495Special weather statement, Dec 18, 8:05 AM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
805 AM EST SUN DEC 18 2016
GAZ031-041-042-181330-
Paulding GA-Carroll GA-Haralson GA-
805 AM EST SUN DEC 18 2016
...Significant Weather Advisory for PAULDING...NORTHERN CARROLL AND
EASTERN HARALSON COUNTIES Until 830 AM EST...
At 805 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms near Draketown, or near Buchanan...
moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of These storms include
Dallas, Buchanan, Bremen, Temple, Hiram, Waco, Yorkville,
Brownsville, New Hope, Draketown, New Georgia and Eubank Lake.
LAT...LON 3391 8510 3391 8505 3393 8505 3395 8498
3401 8486 3394 8474 3380 8473 3377 8485
3378 8490 3376 8490 3369 8520 3385 8523
TIME...MOT...LOC 1305Z 249DEG 36KT 3382 8511Special weather statement, Dec 18, 8:41 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 AM EST SUN DEC 18 2016
GAZ032-181415-
Cobb GA-
841 AM EST SUN DEC 18 2016
...Significant Weather Advisory for COBB COUNTY Until 915 AM EST...
At 839 AM EST...National Weather Service doppler radar indicated
strong thunderstorm over Jim R Miller Park, or near Marietta...
moving east at 55 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Marietta, Sandy Springs, Smyrna, Kennesaw, Powder Springs, Fair Oaks,
White Water Park, Due West, Mount Bethel, Jim R Miller Park, Sweat
Mountain, Sandy Plains, Lost Mountain Park and Dobbins Air Reserve
Base.
LAT...LON 3397 8473 3408 8444 3407 8443 3404 8441
3403 8440 3401 8440 3399 8438 3396 8439
3391 8444 3384 8471 3395 8472
TIME...MOT...LOC 1339Z 254DEG 47KT 3391 8461Special weather statement, Dec 18, 9:56 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
956 AM EST SUN DEC 18 2016
GAZ025-035-181530-
Barrow GA-Jackson GA-
956 AM EST SUN DEC 18 2016
...Significant Weather Advisory for NORTHWESTERN BARROW AND JACKSON
COUNTIES Until 1030 AM EST...
At 952 AM EST...National Weather Service doppler radar indicated
strong storms along a line extending from near Pendergrass to
Auburn...and moving east at 50 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. Strong
winds are likely ahead of and near these storms. A brief
tornado...while unlikely...could quickly form.
Some locations in the path of these storms include
Jefferson, Commerce, Braselton, Auburn, Maysville, Arcade, Nicholson,
Hoschton, Pendergrass, Talmo, Apple Valley, Peach State Speedway and
County Line.
LAT...LON 3416 8336 3412 8336 3402 8386 3407 8384
3422 8368 3426 8357 3425 8354 3426 8348
TIME...MOT...LOC 1452Z 249DEG 42KT 3420 8366 3404 8383Special weather statement, Dec 18, 10:16 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1016 AM EST SUN DEC 18 2016
GAZ025-034-035-046-047-181545-
Gwinnett GA-Rockdale GA-Barrow GA-Jackson GA-Walton GA-
1016 AM EST SUN DEC 18 2016
...Significant Weather Advisory for SOUTHEASTERN GWINNETT...
NORTHEASTERN ROCKDALE...BARROW...SOUTHEASTERN JACKSON AND
NORTHWESTERN WALTON COUNTIES Until 1045 AM EST...
At 1015 AM EST...a line of strong thunderstorms was along a line
extending from Fort Yargo State Park to Lakeview Estates...and moving
east at 45 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Winder, Monroe, Loganville, Statham, Arcade, Nicholson, Walnut Grove,
Bethlehem, Between, Nicholasville, Gratis, Campton, Russell, Bold
Springs, Fort Yargo State Park, Big Haynes Creek Park, Rosebud, Youth
and Windsor.
LAT...LON 3410 8340 3396 8355 3391 8364 3389 8363
3375 8377 3374 8390 3374 8392 3372 8406
3375 8403 3376 8404 3403 8376
TIME...MOT...LOC 1515Z 266DEG 40KT 3397 8375 3373 8405The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:36 AM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more | 7 hr |
| Dec 18, 4:57 AM EST | Special Weather Statement | FFC | Dade, Walker | 33 min |
| Dec 18, 5:36 AM EST | Special Weather Statement | FFC | Catoosa | 24 min |
| Dec 18, 7:48 AM EST | Special Weather Statement | FFC | Bartow | 27 min |
| Dec 18, 8:05 AM EST | Special Weather Statement | FFC | Paulding | 25 min |
| Dec 18, 8:41 AM EST | Special Weather Statement | FFC | Cobb | 34 min |
| Dec 18, 9:56 AM EST | Special Weather Statement | FFC | Jackson | 34 min |
| Dec 18, 10:34 AM EST | Special Weather Statement | FFC | Clarke, Madison | 26 min |
| Dec 18, 10:55 AM EST | Special Weather Statement | FFC | Clarke, Madison, Oconee | 35 min |
| Dec 18, 11:06 AM EST | Special Weather Statement | FFC | Oconee | 24 min |
| Dec 18, 11:31 AM EST | Special Weather Statement | FFC | Harris, Muscogee | 29 min |
| Dec 18, 11:32 AM EST | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Dec 18, 12:15 PM EST | Special Weather Statement | FFC | Putnam | 30 min |
| Dec 18, 12:16 PM EST | Special Weather Statement | FFC | Taliaferro | 29 min |
| Dec 18, 12:27 PM EST | Special Weather Statement | FFC | Crawford, Taylor | 33 min |
| Dec 18, 12:37 PM EST | Special Weather Statement | FFC | Marion, Taylor | 23 min |
| Dec 18, 1:34 PM EST | Special Weather Statement | FFC | Sumter | 26 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.